MAUDE Adverse Event Report: SENSEONICS INCORPORATED EVERSENSE TRANSMITTER; CONTINUOUS GLUCOSE MONITOR

SENSEONICS INCORPORATED EVERSENSE TRANSMITTER; CONTINUOUS GLUCOSE MONITOR
Model Number 102208-500
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation of the data available in the data management system (dms) indicated the user was not using the eversense cgm system correctly.The user reported that she was entering default glucose values when prompted to calibrate the system instead of performing actual fingerstick measurements from a blood glucose meter as calibration entries because, per the user, she was not sufficiently informed on the calibration procedure.There were several manual glucose entries along with calibration entries, the calibration entries were marked as suspicious and the user stopped calibrating.Eventually the eversense cgm system re-entered the initialization phase due to the lack of the user properly calibrating.If calibrations are not successful, the system is designed to reset the glucose calibration by re-entering the initialization phase.As a result, the eversense cgm system was providing inaccurate glucose readings to the user.Once the user was instructed on proper calibration procedures, the system functioned as intended.There were no systemic malfunctions observed with the eversense cgm system.
 
Event or Problem Description
On april 25, 2019 senseonics was made aware of an adverse event where the user experienced a hyperglycemia event and reported the continuous glucose monitoring system did not alert her.The user required medical attention.

Brand Name
EVERSENSE TRANSMITTER
Common Device Name
CONTINUOUS GLUCOSE MONITOR
Manufacturer (Section D)
SENSEONICS INCORPORATED
20451 seneca meadows parkway
germantown MD 20876 7005
MDR Report Key8621541
Report Number3009862700-2019-00015
Device Sequence Number11295021
Product Code QCD
UDI-Device Identifier00817491021458
UDI-Public00817491021458
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P160048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/05/2019
Device Model Number102208-500
Device Catalogue NumberFG-3300-01-001
Device Lot Number110552
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;